Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 49, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 23, 2025, 4:01 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2025, 4:01 PM EDT (20:01 UTC)
- Expired
- May 23, 2025, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 77 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KNQX), launched 12:00Z, 8.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1766 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
415
WUUS52 KMFL 232001
SVRMFL
FLC011-099-232045-
/O.NEW.KMFL.SV.W.0049.250523T2001Z-250523T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
401 PM EDT Fri May 23 2025
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northern Broward County in southeastern Florida...
Southeastern Palm Beach County in southeastern Florida...
* Until 445 PM EDT.
* At 401 PM EDT, a severe thunderstorm was located over Boca Del Mar,
or over Deerfield Beach, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Plantation, Sunrise,
Boca Raton, Deerfield Beach, Delray Beach, Tamarac, Margate,
Lighthouse Point, Lauderdale-By-The-Sea, Highland Beach,
Lauderhill, Coconut Creek, Oakland Park, North Lauderdale,
Lauderdale Lakes, Parkland, and Wilton Manors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2634 8032 2643 8006 2615 8010 2614 8030
TIME...MOT...LOC 2001Z 348DEG 11KT 2634 8014
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 1:52 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 23, 1:52 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Miami FL 152 PM EDT Fri May 23 2025 ...New LONG TERM... .SHORT TERM... (Rest of today through Saturday) Issued at 1251 PM EDT Fri May 23 2025 Models and sfc analyses begin the forecast period with low-lvl moisture trapped between two frontal boundaries, one over the Florida Keys and another over the northern portions of the peninsula. At the mid and upper lvls, a large trough/low complex is moving into the Atlantic seaboard, with most ensemble families keeping the influence of the trough across the region in place today. Relatively favorable conditions for active weather will result in another round of showers and thunderstorms this afternoon. A departing, weak upper level jet, 500mb temps around -10C, a pocket of cooler/drier air aloft, and increasing PWATs to around 2 inches should provide enough dynamic support for another bout of strong to severe thunderstorms. Latest CAMs/mid-range solutions suggest even cooler 500mb temps, down to -12C, along with a dominant 25-30kt westerly flow, which may combine with the onset of sea breezes to become focal points for deeper convection. The Storm Prediction Center is keeping a marginal risk for severe weather (level 1 of 5) for most of the eastern half of SoFlo, including the Atlantic metro areas this afternoon and evening. The window for the most significant weather hazards will be between 1pm and 8pm, but showers and a few thunderstorms could still develop outside of this timeframe. Main hazards will again include large hail, frequent to excessive cloud-to-ground lightning, and damaging wind gusts. Latest HUR/LPMM continue to show potential for localized flooding over the Atlantic metro areas, especially with slow-moving heavy downpours and/or training of cells. Overall, highest QPF estimates remain around 2 inches, but isolated amounts of up to 6 inches are still possible. POPs/Wx coverage remains in the 50-70 percent range this afternoon/early evening with highest chances over the eastern and interior areas of SoFlo. By Saturday, ensembles show the frontal boundary to the south dissipating, while the front to the north become stationary. Meanwhile, the aforementioned trough/low complex migrates further into the Atlantic, dragging the upper level dynamic support further away from the area. However, enough lingering moisture will remain in place for at least scattered showers and isolated thunderstorms Saturday afternoon/early evening. Weakening pressure gradients will result in light sfc winds, which will allow for sea breezes to be the main driving mechanism for deeper convection. The increasing shower and storm activity may help in keeping slightly cooler afternoon highs during the short term, although still expected to hit the upper 80s to low 90s, warmest over interior areas. Can't rule out some mid 90s over interior locations each afternoon. && .LONG TERM... (Saturday night through next Thursday) Issued at 135 PM EDT Fri May 23 2025 Light synoptic flow will allow for the greatest foci of convection to reside across inland South Florida through early next week, primarily across the Everglades and the Lake Okeechobee region each afternoon. Pop-up showers and storms will still be possible across both metro areas before the bulk of convective activity congeals along boundary collisions inland during the mid to late afternoon hours. With a lack of shear and dynamics aloft, storm mode will primarily be multicellular in nature with large complexes of showers and storms existing on boundary collisions. High temperatures will remain cooler during this period, kept at bay by cloud cover and shower and thunderstorms. The next mid-level impulse will be pushing eastward across the Central United states by mid next week and its associated frontal boundary will be approaching the Florida peninsula be the middle of next week. Similar pattern is expected through early next week as southeasterly wind flow is maintained. This will lead to a continuation of seabreeze thunderstorms across inland and southwest portions of the area each afternoon. 500mb temperatures will warm, which should keep the threat of stronger activity more limited. As the next front slowly approaches from the north, surface flow will begin to slowly veer towards the south towards the end of the period and end of the week. && .AVIATION... (18Z TAFS) Issued at 1251 PM EDT Fri May 23 2025 MVFR/IFR periods are possible through around 00Z with increasing shower and thunderstorm activity, especially over the Atl terminals. TEMPOs remain in place for the 20-24Z timeframe, but short-fuse amendments will be issued as conditions evolve. Moderate SE winds will allow for sea breezes to develop and move inland through 00Z, then light and variable flow overnight. && .MARINE... Issued at 1251 PM EDT Fri May 23 2025 Generally good boating conditions are expected to continue across all the coastal waters through the forecast period, with mainly light to moderate winds and seas around 2 feet. Only exceptions will be with any thunderstorm activity that forms, which will bring periods of rough seas and gusty winds, especially today and Saturday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 89 79 89 / 20 50 10 40 West Kendall 74 92 75 91 / 10 50 20 40 Opa-Locka 76 92 78 92 / 20 50 10 40 Homestead 76 89 78 89 / 10 50 20 40 Fort Lauderdale 76 88 78 87 / 20 50 20 40 N Ft Lauderdale 76 89 78 88 / 30 50 20 40 Pembroke Pines 78 94 80 93 / 20 50 10 40 West Palm Beach 74 89 76 88 / 30 50 20 40 Boca Raton 75 91 77 90 / 30 50 20 40 Naples 75 91 74 91 / 10 60 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...17 LONG TERM....Hadi AVIATION...17
In the hours before
Special weather statement, May 23, 1:44 PM EDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service Miami FL 144 PM EDT Fri May 23 2025 FLZ067-068-231830- Inland Palm Beach County FL-Metro Palm Beach County FL- 144 PM EDT Fri May 23 2025 ...A strong thunderstorm will impact portions of east central Palm Beach County through 230 PM EDT... At 143 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Golden Lakes, or near West Palm Beach. This storm was nearly stationary. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... West Palm Beach, Riviera Beach, Royal Palm Beach, Haverhill, Schall Circle, Golden Lakes, The Acreage, Lakeside Green, Plantation Mobile Home Park, Stacey Street, Century Village, Cypress Lakes, and Westgate-Belvedere Homes. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2668 8023 2679 8027 2679 8010 2670 8010 TIME...MOT...LOC 1743Z 233DEG 1KT 2673 8018 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<45 MPH AR
Local storm report, May 23, 3:08 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
308 PM EDT Fri May 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Hail Lake Worth 26.62N 80.07W
05/23/2025 M1.00 Inch Palm Beach FL Public
Trained weather spotter reported quarter
size hail in Lake Worth.
&&
GRLocal storm report, May 23, 3:10 PM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
310 PM EDT Fri May 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM Hail 2 WSW Haverhill 26.68N 80.16W
05/23/2025 E1.00 Inch Palm Beach FL Public
Trained spotter reported quarter size hail
in Lake Worth near the Turnpike and Southern
Boulevard.
&&
GRLocal storm report, May 23, 3:30 PM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
330 PM EDT Fri May 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Hail 2 S Aberdeen Golf Cours 26.53N 80.17W
05/23/2025 E0.70 Inch Palm Beach FL Public
Trained spotter reported dime size hail.
&&
GRSpecial weather statement, May 23, 3:44 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Miami FL
344 PM EDT Fri May 23 2025
FLZ067-068-072-168-172-232030-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
344 PM EDT Fri May 23 2025
...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 430 PM EDT...
At 344 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Boca Raton, moving south at 15 mph.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Sunrise, Boca Raton,
Deerfield Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Highland Beach, Lauderhill, Coconut Creek,
Oakland Park, North Lauderdale, Lauderdale Lakes, Parkland, Wilton
Manors, Hillsboro Beach, and Sea Ranch Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2637 8007 2635 8007 2635 8008 2634 8008
2634 8007 2633 8007 2617 8010 2615 8029
2640 8027 2642 8012 2642 8006
TIME...MOT...LOC 1944Z 348DEG 11KT 2638 8014
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ARThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:26 PM EDT | Special Marine Warning | MFL | 34 min | |
| May 23, 1:44 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| May 23, 1:56 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 49 min |
| May 23, 2:16 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 59 min |
| May 23, 2:32 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 118 min |
| May 23, 2:38 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 52 min |
| May 23, 3:19 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 41 min |
| May 23, 3:26 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| May 23, 3:44 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| May 23, 4:00 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 15 min |
| May 23, 4:44 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| May 23, 4:57 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
| May 23, 5:02 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| May 23, 5:30 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 30 min |
| May 23, 6:06 PM EDT | Special Weather Statement | MFL | Hendry | 24 min |
| May 23, 6:17 PM EDT | Special Weather Statement | MFL | Broward | 28 min |
| May 23, 7:02 PM EDT | Special Weather Statement | MFL | Glades | 28 min |
| May 23, 7:07 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 38 min |
| May 23, 7:42 PM EDT | Special Weather Statement | MFL | Glades | 33 min |
| May 23, 7:50 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 25 min |
| May 23, 7:54 PM EDT | Special Marine Warning | MFL | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.